MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 046 CATH 146CM - US; CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 046 CATH 146CM - US; CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11814-146
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that when the physician was treating a patient for a left p2 stroke.Access setup was through the radial artery.After approximately 1-1.5 minutes of aspiration, the subject catheter was retracted and some resistance was felt.The subject catheter came back slowly with the resistance and eventually out of the non-stryker catheter.A contrast run was done to check if p2 vessel was open which it was at that point.It was then noticed that the subject catheter was stretched distally and the distal fluoro marker was still in the patient's vessel, but more distal.There was no attempt made to retrieve the distal marker as it was too far distal in the anatomy.Following the case, the non-stryker was inspected and a kink was noticed.No additional information available.
 
Event or Problem Description
It was reported that when the physician was treating a patient for a left p2 stroke.Access setup was through the radial artery.After approximately 1-1.5 minutes of aspiration, the subject catheter was retracted and some resistance was felt.The subject catheter came back slowly with the resistance and eventually out of the non-stryker catheter.A contrast run was done to check if p2 vessel was open which it was at that point.It was then noticed that the subject catheter was stretched distally and the distal fluoro marker was still in the patient's vessel, but more distal.There was no attempt made to retrieve the distal marker as it was too far distal in the anatomy.Following the case, the non-stryker was inspected and a kink was noticed.No additional information available.Update: additional information received on 10-jan-2024 stated that intervention was required.No additional information available.
 
Additional Manufacturer Narrative
Based on the results of the dhr (device history record) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to 'catheter shaft difficulty removing/withdrawing', 'catheter shaft stretched', 'ro marker(s) detached/separated/not visible under fluoroscopy' and 'un-retrieved device fragments'.
 
Additional Manufacturer Narrative
B2 outcomes attributed to ae - updated.B5 executive summary - updated.F10 / h6 health impact code grid - health effect - impact code - updated.
 
Event or Problem Description

Brand Name
AXS VECTA 046 CATH 146CM - US
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer (Section G)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18387220
Report Number3008853977-2023-00054
Device Sequence Number14471183
Product Code NRY
UDI-Device Identifier07613327519365
UDI-Public07613327519365
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2026
Device Catalogue NumberINC-11814-146
Device Lot Number22414-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer01/10/2024
02/14/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/18/2024
02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F RIST CATHETER (NON-STRYKER); COLOSSUS GUIDEWIRE (NON-STRYKER); PENUMBRA ASPIRATION PUMP
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale